MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. CC TIBIAL INSERT SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number CC TIBIAL INSERT SZ 3, 13MM
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.Concomitant medical products cemented trapezoid tray (cat# 204-04-34 / serial# (b)(4).Fem.Stem ext.Adapter 5 (cat# 208-09-05 / serial# (b)(4).Three peg patella, 38mm (cat# 200-02-38 / serial# (b)(4).Cck tibial insert size 3, 13mm (cat# 208-23-13 / serial# (b)(4).3'' trocar, mod.Hex (cat# 201-78-81 / serial# (b)(4).Holding pin mini sharp point (cat# 201-78-15 / serial# (b)(4).3'' drill bit (cat# 201-78-89 / cat# (b)(4).3'' trocar, mod.Hex (cat# 201-78-81 / serial# (b)(4).Holding pin headless 3 (cat# 201-46-10 / serial# (b)(4).Post.Femoral augment sz 3, 5 mm (cat# 208-07-03 / serial# (b)(4).Distal femoral augment sz 3, 10 mm (cat# 208-06-03 / serial# (b)(4).Stem extension 80 x 18 mm (cat# 204-38-08 / serial# (b)(4).Distal femoral augment sz 3, 10 mm (cat# 208-06-03 / serial# (b)(4).Stem extension w/slot 120 x 16 mm (cat# 204-36-12 / serial# (b)(4).
 
Event or Problem Description
As reported, approximately 8 yrs postop the initial implant, the right cck liner was replaced by a new cck implant in this this male patient.Surgeon suspected that it is the backing of the stuffing screw caused the components to separate during range of motion and result in instability.Patient was last known to be in stable condition following the event.The device is not returning for evaluation due to hospital disposed the device.
 
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of the spine stiffening screw backing out of the tibial stem extension, which ultimately resulted in instability.However, the reason for the screw disengagement could not be determined as the explants were not available for evaluation and x-rays were not provided.The most probable root cause associated with the reported event of "disassembled / misassembled" is associated with the unwanted disassembly of the device, or incorrect assembly of the device (attaching mating instrumentation incorrectly, assembling an implant construct off-axis, etc.).Section : brand name section : model number, catalog number, serial number, expiration date, unique identifier (udi) # section : device manufacture date.

Brand Name
CC TIBIAL INSERT SZ 3, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11474822
Report Number1038671-2021-00108
Device Sequence Number3705572
Product Code JWH
UDI-Device Identifier10885862054265
UDI-Public10885862054265
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2015
Device Model NumberCC TIBIAL INSERT SZ 3, 13MM
Device Catalogue Number208-23-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;